Alert archive / Indiana / Small Craft Advisories in 2009
Small Craft Advisory 13, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 16, 2009, 10:18 PM EDT. It took effect at Mar 17, 2009, 1:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2009, 10:18 PM EDT (02:18 UTC)
- In effect from
- Mar 17, 2009, 1:00 PM EDT
- Expired
- Mar 17, 2009, 8:56 PM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
524 WHUS73 KIWX 170218 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1018 PM EDT MON MAR 16 2009 LMZ043-046-171030- /O.NEW.KIWX.SC.Y.0013.090317T1700Z-090318T0100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1018 PM EDT MON MAR 16 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 9 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM EDT TUESDAY. SOUTHWEST WINDS WILL STRENGTHEN TO 15 TO 25 KNOTS BY EARLY AFTERNOON ON TUESDAY. WINDS WILL DIMINISH BELOW LEVELS HAZARDOUS TO SMALL CRAFT TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ARNOTT
4 follow-up statements
945 WHUS73 KIWX 170837 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 437 AM EDT TUE MAR 17 2009 LMZ043-046-171645- /O.CON.KIWX.SC.Y.0013.090317T1700Z-090318T0100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 437 AM EDT TUE MAR 17 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING. SOUTHWEST WINDS WILL STRENGTHEN TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS BY MIDDAY TODAY. WIND SPPEDS WILL DIMINISH TO 5 TO 15 KNOTS BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
321 WHUS73 KIWX 171431 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1031 AM EDT TUE MAR 17 2009 .THE COMBINATION OF A COLD FRONT DROPPING SOUTHEAST INTO THE UPPER GREAT LAKES AND A HIGH PRESSURE RIDGE EXTENDING FROM THE LOWER MISSISSIPPI VALLEY TO THE MID ATLANTIC COAST WILL RESULT IN BRISK SOUTHWEST WINDS ACROSS SOUTHEAST LAKE MICHIGAN THIS AFTERNOON AND EARLY THIS EVENING. LMZ043-046-172245- /O.CON.KIWX.SC.Y.0013.090317T1700Z-090318T0100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1031 AM EDT TUE MAR 17 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING WITH WIND SPEEDS DIMINISHING TO 5 TO 15 KNOTS BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
452 WHUS73 KIWX 171944 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 344 PM EDT TUE MAR 17 2009 .THE COMBINATION OF A COLD FRONT DROPPING SOUTHEAST ACROSS THE UPPER GREAT LAKES AND A HIGH PRESSURE RIDGE EXTENDING FROM THE LOWER MISSISSIPPI VALLEY TO THE MID ATLANTIC COAST WILL CONTINUE TO CAUSE BRISK SOUTHWEST WINDS ACROSS SOUTHEAST LAKE MICHIGAN LATE THIS AFTERNOON AND EARLY THIS EVENING. LMZ043-046-180100- /O.CON.KIWX.SC.Y.0013.000000T0000Z-090318T0100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 344 PM EDT TUE MAR 17 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... SOUTHWEST WINDS OF 15 TO 25 KNOTS LATE THIS AFTERNOON WILL DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
610 WHUS73 KIWX 180056 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 856 PM EDT TUE MAR 17 2009 LMZ043-046-180200- /O.CAN.KIWX.SC.Y.0013.000000T0000Z-090318T0100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 856 PM EDT TUE MAR 17 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ARE DROPPING BELOW LEVELS HAZARDOUS TO SMALL CRAFT THIS EVENING AND WILL CONTINUE TO DIMINISH THROUGH THE OVERNIGHT HOURS. $$ ARNOTT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 7:49 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 16, 7:49 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 749 PM EDT MON MAR 16 2009 .AVIATION /00Z TAFS/... VFR CONDITIONS EXPECTED THROUGH THE PERIOD. INITIALLY LIGHT WINDS WILL TURN SWLY AND INCREASE TO 14 KT BY 18Z AS PRESSURE GRADIENT TIGHTENS BETWEEN AN EXISTING HIGH OVER THE TN VALLEY AND A SHORT WAVE TROUGH APPROACHING THE NORTHERN PLAINS. && PREV DISCUSSION... /ISSUED 332 PM EDT MON MAR 16 2009/ SHORT TERM... TONIGHT THROUGH WEDNESDAY NIGHT...FCST FOCUSED ON VIGOROUS NRN STREAM SW TROUGH IN FAST...PROGRESSIVE CONUS FLW AND SHARPENING CDFNTL BNDRY HEADED SEWD INTO THE SRN/ERN LAKES WED. AHD OF THIS SYS...FAIRLY SHARP THERMAL RIDGING OVR THE CNTRL PLAINS WILL SHIFT EWD OVERNIGHT W/TEMPS NR RECORDS ON TUE. QUESTIONS REMAIN THOUGH W/DEGREE OF LL MSTR RTN INVOF OF INCOMING FNTL BNDRY BUT SLOWED FNTL TIMING MORE LOOKING MORE FVRBL FOR MODEST POOLING ALG IT AND W/DIURNAL HEATING COMPONENT WED AM...THUNDER CHCS WARRANTED. OTHERWISE SHARPLY COLDER WED NIGHT AND TO START THE LONG TERM THU WITHIN STOUT LL CAA REGIME. LONG TERM... THURSDAY THROUGH MONDAY...THE INITIAL SHORT WAVE TROF WILL BE MOVING AWAY FROM THE AREA EARLY THURSDAY AS SFC HIGH PRESSURE BUILDS INTO THE REGION. NCEP MODELS KEEP THE BULK OF THE COLD AIR NORTH AND EAST OF THE AREA. MEAN GFS ENSEMBLE MOS CONTINUES ITS DOWNWARD TREND WITH BOTH HIGHS THURSDAY AND LOWS THURSDAY NIGHT. THIS TREND APPEARS ON TRACK GIVEN MODEL BIASES IN THIS PATTERN... SO KEPT TEMPS IN LINE WITH THIS TREND...WITH THE COLDEST AIR OVER NORTHEAST AREAS INCLUDING OEB...JYM AND DFI. TEMPERATURES SHOULD WARM TO NEAR NORMAL FRIDAY WITH 25 DEGREE DIURNAL RISES POSSIBLE FROM MORNING LOWS. FOR THE REST OF THE PERIOD...THE GFS OPERATION RUN AND ENSEMBLES... CANADIAN GEM AND ECMWF SUPPORT WHAT IS ESSENTIALLY A 3 WAVE BLOCKING TYPE PATTERN PERSISTING INTO NEXT WEEK. THIS PATTERN IS SUPPORTED BY 500 MB ANALOG SIGNALS...WITH A PRONOUNCED POSITIVE HEIGHT ANOMALY NEAR 170 WEST. ALTHOUGH CONFIDENCE IN THE LARGE SCALE PATTERN IS REASONABLE...THE CONFIDENCE IN THE TIMING OF INDIVIDUAL TROFS EJECTING OUT OF THE LONG WAVE TROF OVER THE WEST CONUS IS MUCH LOWER. THE 12Z GFS ATTEMPTS TO EJECT A SHORTWAVE INTO THE MIDWEST OVER THE WEEKEND ACCOMPANIED BY ANOTHER ROUND OF RAIN. HOWEVER... RUN TO RUN CONSISTENCY WITH THIS TROF IS POOR. ALSO...THE GFS PLUME DIAGRAMS FROM EARLIER RUNS INDICATE A WIDE SPREAD OF SOLUTIONS...SO KEPT THE WEEKEND INTO EARLY NEXT WEEK DRY. INDICATIONS ARE THAT TEMPS WILL BE WARM LATE IN THE PERIOD AS A UPPER LEVEL RIDGE BUILDS OVER THE AREA...SO TEMPERATURES SHOULD RISE ABOVE NORMAL LATE IN THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...HOLSTEN LONG TERM...SKIPPER AVIATION...KANOFSKY/ARNOTT
Hazardous weather outlook, Mar 16, 5:11 AM EDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 511 AM EDT MON MAR 16 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-171000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 511 AM EDT MON MAR 16 2009 /411 AM CDT MON MAR 16 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT MAJOR FLOODING WILL CONTINUE ALONG THE TIPPECANOE AND KANKAKEE RIVERS. MINOR RIVER FLOODING CONTINUES ALONG MANY OTHER RIVERS IN THE REGION...THOUGH ALL RIVER LEVELS WILL CONTINUE TO SLOWLY RECEDE. LAKE STORAGE FLOODING WILL ALSO REMAIN PROBLEMATIC. FOR THE LATEST RIVER READINGS AND FORECASTS...CHECK WEATHER.GOV/IWX AND CLICK ON THE RIVERS AND LAKES TAB. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON. THE DEGREE OF FLOODING ALONG AREA RIVERS WILL DIMINISH THROUGH THE WEEK. LAKE STORAGE FLOODING WILL REMAIN PROBLEMATIC INTO MID TO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-171000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 511 AM EDT MON MAR 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
Nearby
Small Craft Advisories in Indiana, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.